Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 27, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 8, 2016, 10:33 AM CST for Noxubee County, Mississippi. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2016, 10:33 AM CST (16:33 UTC)
- Expired
- Feb 8, 2016, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Noxubee County, MS
The river
Written for the forecast point Noxubee River at Macon (MCNM6).
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 35 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02448000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
134
WGUS84 KJAN 081633
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1033 AM CST MON FEB 8 2016
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC103-090000-
/O.NEW.KJAN.FL.W.0027.160208T1633Z-160209T0000Z/
/MCNM6.1.ER.000000T0000Z.160208T1600Z.160208T1800Z.NO/
1033 AM CST MON FEB 8 2016
...Flood Warning extended until Monday morning...
The Flood Warning continues for
The Noxubee River At Macon
* until Monday afternoon.
* At 10:00 AM Monday the stage was 26.1 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will continue falling and will fall below
flood stage by this afternoon.
* Impact...At 26.0 feet...Low land near the river is flooded.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Noxubee River
Macon 26 26.1 Mon 10 AM 22.9 19.5 17.1 FALLING
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$1 follow-up statement
570
WGUS84 KJAN 090028
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
628 PM CST MON FEB 8 2016
...The Flood Warning has expired for the following river in Mississippi...
Noxubee River Macon affecting Noxubee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC103-090058-
/O.EXP.KJAN.FL.W.0027.000000T0000Z-160209T0000Z/
/MCNM6.1.ER.000000T0000Z.160208T1600Z.000000T0000Z.NO/
628 PM CST MON FEB 8 2016
The Flood Warning has expired for
The Noxubee River At Macon.
* At 6:00 PM Monday the stage was 25.6 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will continue falling.
* Impact...At 26.0 feet...Low land near the river is flooded.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Noxubee River
Macon 26 25.6 Mon 06 PM 24.3 19.5 17.1 Falling
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 8, 3:08 AM CST, 7 hours 25 minutes earlier.
Area forecast discussion, Feb 8, 3:08 AM CST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
308 AM CST MON FEB 8 2016
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...WATER VAPOR IMAGERY THIS
MORNING SHOWING IMPRESSIVE MID LEVEL TROF AXIS DIVING RAPIDLY SE INTO
THE AREA. THIS SYSTEM PROMISES TO BRING ANOTHER ROUND OF COOL
TEMPERATURES TO CONTEND WITH DURING THE UPCOMING WEEK.
TWO FORECAST PROBLEMS TO DEAL WITH TODAY AS TEMPS BEGIN COOLING OFF.
FIRST...BLUSTERY WINDS WILL BE SEEN BEHIND THE FRONTAL SYSTEM...
CURRENTLY ENTERING THE UPPER DELTA AS OF 09Z. THESE WINDS OVER THE
OPEN TERRAIN...LAKES...AND RIVERS OF THE DELTA REGION WILL LIKELY
EXCEED WIND ADVISORY CRITERIA. WILL...THEREFORE...POST A WIND
ADVISORY OVER THE MAJORITY OF THE COUNTIES/PARISHES IN THE DELTA
REGION.
SENCOND FORECAST PROBLEM WILL BE THE POTENTIAL FOR RAIN SHOWERS OVER
THE NE TODAY AND SNOW SHOWERS TONIGHT. STEEP LOW LEVEL LAPSE RATES
AND ENOUGH MOISTURE FOR AT LEAST POCKETS OF SHALLOW CAPE WILL SUPPORT
A FEW SHOWERS OVER THE FAR NE. HRRR/ARW AND NMM HINT AT THIS SCENARIO
IN THEIR REFLECTIVITY FORECASTS. THESE CONDITIONS WILL LINGER INTO
THE EVENING WITH FURTHER COOLING IN THE COLUMN...RESULTING IN SOME
LIGHT SNOW SHOWERS MIXING IN WITH THE RAIN. WITH THE QUICK AND LIGHT
NATURE OF THE PRECIPITATION...NO ACCUMULATIONS ARE EXPECTED. PRECIP
SHOULD COME TO AN END BY MIDNIGHT AS DRIER AIR FILTERS INTO THE LOWER
LEVELS./26/
.LONG TERM...WEDNESDAY THROUGH SUNDAY...QUIET WEATHER LOOKS TO
OVERALL PERSIST ACROSS THE FORECAST AREA THROUGH THE MAJORITY OF THE
LONG TERM FORECAST PERIOD. A COOL START TO THE PERIOD ON
WEDNESDAY...WILL BE FOLLOWED BY A LATE WEEK WARM-UP THURSDAY AND
FRIDAY. ANOTHER COLD FRONT WILL DROP SOUTH THROUGH THE REGION
DURING THE COURSE OF THE DAY FRIDAY. AN INCREASE IN CLOUD COVER IS
EXPECTED AS THE FRONT PUSHES THROUGH. MOST OF THE FORECAST AREA
CURRENTLY LOOKS TO REMAIN RAIN FREE WITH THIS FRONT...BUT SOME
POCKETS OF LIGHT RAIN CAN'T BE RULED OUT...ESPECIALLY OVER THE
EASTERN HALF OF THE CWA.
HIGH PRESSURE AT THE SURFACE WILL AGAIN BUILD INTO THE CWA FROM THE
NORTHWEST THROUGH THE WEEKEND...AS WE MAINTAIN NORTHWEST FLOW ALOFT.
NEAR SEASONABLE CONDITIONS WILL EXIST DURING THIS TIME AS HIGHS
SATURDAY AND SUNDAY AFTERNOONS RANGE FROM THE MID 40S TO UPPER 50S.
LOWS BOTH SATURDAY NIGHT WILL RANGE FROM THE MID 20S TO MID
30S...WITH MID 30S TO MID 40S FORECAST FOR SUNDAY NIGHT. /19/
&&
.AVIATION...VFR CIGS WILL PREVAIL ACROSS THE FORECAST AREA DURING THE
PERIOD. WINDS WILL BE QUITE GUSTY OUT OF THE NW THROUGH 00Z.
SUSTAINED 15-20 KNOTS WILL BE OBSERVED WITH GUSTS AROUND 30
KNOTS...ESPECIALLY NEAR GLH. A GRADUAL RELAXATION IN THE WIND WILL
GET UNDERWAY AFTER 00Z./26/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 51 29 47 27 / 7 3 0 0
MERIDIAN 52 27 46 24 / 10 7 1 0
VICKSBURG 52 30 50 29 / 6 3 0 0
HATTIESBURG 55 29 49 29 / 4 8 1 1
NATCHEZ 54 30 51 31 / 3 3 0 0
GREENVILLE 48 29 47 28 / 6 3 1 0
GREENWOOD 48 27 45 25 / 10 5 2 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR MSZ018-019-025-034-035-040-041-047-053-059>061.
LA...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR LAZ007>009-015-016-023>026.
AR...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR ARZ074-075.
&&
26/19Hazardous weather outlook, Feb 8, 4:11 AM CST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 411 AM CST MON FEB 8 2016 ARZ074-075-MSZ025-035-040-041-047-091015- ASHLEY-CHICOT-LEFLORE-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN- 411 AM CST MON FEB 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...TODAY SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS NEAR 40 MPH CAN BE EXPECTED FROM LATE THIS MORNING THROUGH THE AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ018-019-034-091015- BOLIVAR-SUNFLOWER-WASHINGTON- 411 AM CST MON FEB 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NON-THUNDERSTORM WINDS THREAT...ELEVATED TIMING...TODAY SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 45 MPH CAN BE EXPECTED FROM LATE THIS MORNING THROUGH THE AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ026>033-036>039-042>046-048>058-062>066-091015- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES- 411 AM CST MON FEB 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ007>009-015-016-023>026-MSZ059-060-091015- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-JEFFERSON-ADAMS- 411 AM CST MON FEB 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...TODAY FIRE WEATHER THREAT...LIMITED TIMING...TODAY SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS NEAR 40 MPH CAN BE EXPECTED FROM LATE THIS MORNING THROUGH THE AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) AFTERNOON RELATIVE HUMIDITY VALUES OF 25 TO 30 PERCENT ALONG WITH NORTHWEST WINDS OF 20 TO 30 MPH WILL CREATE DANGEROUS FIRE CONDITIONS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ061-072>074-091015- FRANKLIN MS-MARION-LAMAR-FORREST- 411 AM CST MON FEB 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER THREAT...LIMITED TIMING...TODAY AFTERNOON RELATIVE HUMIDITY VALUES OF 25 TO 30 PERCENT ALONG WITH NORTHWEST WINDS OF 15 TO 25 MPH WILL CREATE DANGEROUS FIRE CONDITIONS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. 26 && ...HAZARD LEGEND... *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. *FIRE WEATHER* EXTREME...VERY STRONG WINDS IN EXCESS OF RED FLAG WARNING CONDITIONS COMBINED WITH LIMITED TO MODERATE HUMIDITY. FIRES WILL SPREAD QUICKLY AND SPOT FIRES ARE COMMON. FIRE CONTROL IS VERY DIFFICULT DUE TO STRONG WINDS. SIGNIFICANT...OPEN BURNING SHOULD NOT BE ATTEMPTED. HIGH WINDS AND EXTREME DRY PERIODS LEAD TO EXTREME BURNING CONDITIONS. OPEN FIRES CAN QUICKLY ESCAPE AND ARE VERY DIFFICULT TO CONTROL, EVEN FOR EXPERIENCED FIREFIGHTERS. CONDITIONS CAN MEET MINIMUM CONDITIONS FOR RED FLAG WARNINGS IN MOST CASES. ELEVATED...ANY OPEN BURNING IS DISCOURAGED DUE TO INCREASED WIND AND LOWER HUMIDITY, EXCEPT BY EXPERIENCED FIRE PERSONNEL. INCREASING WINDS AND LOWER HUMIDITY CONTRIBUTE TO DRYING FUELS. FIRES ESCAPE CONTROL MORE EASILY AND CONTAINMENT IS DIFFICULT FOR INEXPERIENCED FIRE PERSONNEL. APPROACHING RED FLAG CONDITIONS. LIMITED...OPEN BURNING IS USUALLY SAFE WITH PROPER CONTAINERS AND PRECAUTIONS UNDER LIMITED FIRE DANGER CONDITIONS. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 2:52 AM CST | Wind Advisory | JAN | Adams, Bolivar, Claiborne, Franklin, Humphreys, Issaquena and 6 more | 15 hr |
| Feb 8, 10:33 AM CST | River Flood Warning | JAN | Carroll, Leflore, Noxubee | 57 days |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.